You described my hot flashes to a tee!! I get so hot that I swell up all over. It lasts for about 5 minutes, then I get so cold that I have the prickly feeling all over. It's awful! I'm lucky to say that I have only had a handful of these in the last year. But I had two of them on Monday which is rare for me. My periods have been a tough thing to control for about 5 years now. I am on the progesterone only BC pill and it does diddly squat to regulate my periods. The past 6 months have been completely screwed up.
Here's what is really nagging me.... I've been taking a med called Clobazam to control my seizures. I've been on it for almost 5 years now. It's mainly used as an anti anxiety med, but works great for people with simple partial seizures too. It's a tranquilizer....
So, in December I went to my neurologist because the med wasn't controlling my seizures any more. He told me to start tapering off the drug. Well. My body didn't appreciate that one bit! This med is very addictive if taken for a long time. I thought the anxiety, depression, hot flashes, mood swings etc were withdrawal symptoms of coming off this drug. It's been 3 months now since I did my first taper of the drug and I'm still having these symptoms. My period got really wacky months before the tapering of the drug started. So my doctor and I are thinking that this seizure med has been masking my anxiety, depression, hot flashes etc, maybe for 3 or more years! I'm just now seeing what my body is actually going through. Which is why we're wondering about early menopause or POF.
I have a lot more of the drug to come off of. I still have 30mg of the stuff to taper off of and I can only go 2.5mg every 6 weeks. It will take me a couple of years to be free of it. So how bad is my anxiety, depression, mood swings going to get as I come off more of this crap! YIKES!
My doctor has me on magnesium, extra calcium, and vitamin B6. It is working well so far. I should be in prime depression mode right now, but I'm not. If I do get more depression, she wants me to take St. John's Wort. I can't take anti depression meds. I totally feeling as though I'm losing my mind sometimes too Crystal. It's scary. I know what you're going through. Yes, I do feel sick and nauseated these days as well. My appetite isn't what it used to be. I've lost 10 pounds in 6 weeks. Probably due to the stress of feeling so emotional, depressed and anxious, and not knowing what is going on and when it will stop.
My mom went through a normal menopause and as far as I know, no one else has had issues. I think for me, if this is early menopause, it's from the lupus.
I'm so glad you can relate to what I'm going through too Crystal! I'll let you know what the outcome is.
Have a great, hot flash free day!
"Thank you God for the storms that blow me right into your arms!"
Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(stroke),Sjogren's, Raynaud's, seizure disorder, libman sach's endocarditis, vasculitis, sacroiliitis, Neutropenia, thrombocytopenia, food allergies
Prednisone, Imuran, Coumidin, Clobazam, Amitriptyline, micronor, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Acidophilus